South Carolina, 2006Damaging Winds in South Carolina, February 3 to 4, 2006
February 3 to 4, 2006 · NWS CHS · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 3, 10:55 PM EST, 55 minutes earlier.
Area forecast discussion, Feb 3, 10:55 PM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EST FRI FEB 3 2006
.UPDATE /REST OF TONIGHT/...MADE MAJOR CHANGES IN GRIDS TO
DECREASE POPS ACROSS THE WRN HALF OF THE AREA WHERE SHRA HAVE CLEARED
OUT. WILL KEEP LIKELY OVER THE WATERS FOR THE NEXT FEW HRS...THEN
GO TO CHC ALL AREAS...HIGHEST TO THE E AND W FOR THE REMAINDER OF
THE NIGHT. CANNOT RULE OUT A SHOWER ANYWHERE OVERNIGHT WITH
INCREASING THETA-E AND WARM FRONT IN THE VICINITY. NEW ZONES OUT
SHORTLY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY AMZ374.
SMALL CRAFT ADVISORY AMZ350-352 BEGINNING 1 AM SAT.
SMALL CRAFT ADVISORY AMZ354 BEGINNING 11 AM SAT.
&&
JRLHazardous weather outlook, Feb 3, 3:45 PM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EST FRI FEB 3 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-041000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
345 PM EST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH TONIGHT FOR ALL OF SOUTH COASTAL SOUTH
CAROLINA AND NORTH COASTAL GEORGIA. PLEASE REFER TO THE LATEST DAY
ONE CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE
SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.LAKE WINDS...WIND SPEEDS OVER THE OPEN LAKE WATERS OF LAKE MOULTRIE
ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON
SATURDAY...WHICH WILL REQUIRE THE ISSUANCE OF A LAKE WIND ADVISORY.
PLEASE REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL
INFORMATION.
.MARINE WINDS...GUSTS TO GALE FORCE ARE POSSIBLE OVER THE SOUTH
CAROLINA AND GEORGIA COASTAL WATERS LATE SATURDAY AND SATURDAY
NIGHT...ESPECIALLY BETWEEN SAVANNAH GEORGIA AND THE ALTAMAHA SOUND
GEORGIA FROM 20 TO 60 NAUTICAL MILES OFFSHORE. PLEASE REFER TO THE
LATEST COASTAL WATERS FORECAST FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
RJB
In the hours before
Special weather statement, Feb 3, 7:13 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EST FRI FEB 3 2006
GAZ138>141-040045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
713 PM EST FRI FEB 3 2006
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 745 PM EST...
AT 713 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF COX...OR ABOUT 8 MILES
WEST OF DARIEN...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND COX...TOWNSEND...RIDGEVILLE...
HUXFORD...BRICKSTON...ARDICK ...MERIDIAN AND CARNIGAN THROUGH 745 PM
EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Feb 3, 8:44 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 PM EST FRI FEB 3 2006
GAZ116-118-119-138-040215-
COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-
844 PM EST FRI FEB 3 2006
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...CHATHAM COUNTY AND
LIBERTY COUNTY THROUGH 915 PM EST...
AT 844 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF SCREVEN FORK...OR ABOUT
7 MILES SOUTH OF HINESVILLE...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MCINTOSH...CROSSROADS...
SCREVEN FORK...FORT STEWART...DORCHESTER...LIMERICK...FLEMING...PORT
ROYAL...BRISBON AND DANIEL THROUGH 915 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Feb 3, 9:22 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL DARIEN 31.37N 81.43W
02/03/2006 1.75 INCH MCINTOSH GA PUBLIC
GOLF BALL SIZE HAIL REPORTED BY GEORGIA ISLANDS FACTORY
SHOPPES ALONG I-95 NEAR DARIEN.
&&
JRLSpecial weather statement, Feb 3, 11:50 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1150 PM EST FRI FEB 3 2006
SCZ050-040545-
CHARLESTON-
1150 PM EST FRI FEB 3 2006
...VERY GUSTY WINDS TO IMPACT CHARLESTON COUNTY THROUGH 1245 AM
EST...
AT 1150 PM EST...LIGHT TO MODERATE RAIN SHOWERS MOVING ACROSS
COASTAL SECTIONS OF CHARLESTON COUNTY HAVE BEEN BRINGING VERY GUSTY
WINDS FROM JUST ABOVE THE SURFACE TO THE GROUND. SUSTAINED WINDS OF
35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE IN AREAS FROM FOLLY
BEACH...TO DOWNTOWN CHARLESTON...SULLIVANS ISLAND...ISLE OF
PALMS...MOUNT PLEASANT...AND AWENDAW. STAY INDOORS AWAY FROM
WINDOWS.
JRL
Thunderstorm Wind, Charleston
- When
- February 3, 11:50 PM EST to 11:58 PM EST
- Where
- Charleston County, Folly Beach
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -79.917
Nearby thunderstorm produced a gravity wave caused winds to gust to 65 mph on Folly Beach and strong gusts were reported in Charleston, James Island, and Mt. Pleasant prior to midnight on the 4th. One tree was reported blown down on Rifle Range road in Mt. Pleasant.
Thunderstorm Wind, Charleston
- When
- February 3, 11:59 PM EST to February 4, 12:30 AM EST
- Where
- Charleston County, Folly Beach
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -79.917
Strong winds from a gravity wave, produced from nearby thunderstorms, continued past midnight on the 4th. Damage from the winds included a large oak tree blown down in Fort Johnson Estates near the Charleston Harbor on James Island, trees down in the Old Village of Mt. Pleasant, large limbs knocked down in downtown Charleston, and 2 power poles knocked down on Sullivan's Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, February 3 to 4, 20061 death · $400,000 · 63 kt wind · 5 events
- High Wind in Washington, February 3 to 4, 20061 injured · $7.5 million · 68 kt wind · 12 events
- Flash Flooding in Florida, February 3, 20061 injured · $2.1 million · 2 events
- Hail in Mississippi, February 3, 2006$1.7 million · 1.75 in hail · 4 events
- Hail in Louisiana, February 3, 2006$1.1 million · 1.75 in hail · 3 events
- Hail and Damaging Wind in Mississippi, February 3, 2006$910,000 · 1.75 in hail · 4 events
- High Wind and Strong Wind in Oregon, February 3 to 4, 2006$575,000 · 67 kt wind · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 3 to 4, 20061 injured · $500,000 · 56 kt wind · 2 events
- Storm Surge in Oregon, February 3 to 4, 2006$200,000 · 2 events
- Hail in Florida, February 3, 2006$100,000 · 1.75 in hail · 1 event
- Hail in Mississippi, February 3, 2006$70,000 · 1.75 in hail · 2 events
- Heavy Rain in Florida, February 3, 2006$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5486903, 5486904.